PL EN


Preferencje help
Widoczny [Schowaj] Abstrakt
Liczba wyników
2007 | 27 | 2 | 277-291
Tytuł artykułu

Maximal clones and maximal permutation groups

Treść / Zawartość
Warianty tytułu
Języki publikacji
EN
Abstrakty
EN
A fundamental result in universal algebra is the theorem of Rosenberg describing the maximal subclones in the clone of all operations over a finite set. In group theory, the maximal subgroups of the symmetric groups are classified by the O'Nan-Scott Theorem. We shall explore the similarities and differences between these two analogous major results. In addition, we show that a primitive permutation group of diagonal type can be maximal in the symmetric group only if its socle is the direct product of two isomorphic simple groups, because if the number of simple factors of the socle is greater than two, then the group is contained in the alternating group.
Twórcy
  • Alfréd Rényi Institute of Mathematics, H-1364 Budapest, P.O.Box 127, Hungary
  • Department of Algebra and Number Theory, Eötvös University, Budapest, Hungary
Bibliografia
  • [1] M. Aschbacher and L. Scott, Maximal subgroups of finite groups, J. Algebra 92 (1985), 44-80.
  • [2] F. Buekenhout, On a theorem of O'Nan and Scott, Bull. Soc. Math. Belg. 40 (1988), 1-9.
  • [3] P.J. Cameron, Permutation Groups, Cambridge University Press, 1999.
  • [4] J.D. Dixon and B. Mortimer, Permutation Groups, Springer 1996.
  • [5] M.W. Liebeck, C.E. Praeger and J. Saxl, A classification of the maximal subgroups of the finite alternating and symmetric groups, J. Algebra 111 (1987), 365-383.
  • [6] M.W. Liebeck, C.E. Praeger and J. Saxl, The O'Nan-Scott theorem for finite primitive permutation groups, J. Austral. Math. Soc., Ser. A 44 (1988), 389-396.
  • [7] D. Mašulović and M. Pech, On traces of maximal clones, Novi Sad J. Math. 35 (2005), 161-185.
  • [8] M. Ponjavić and D. Mašulović, On chains and antichains in the partially ordered set of traces of maximal clones, pp. 119-134 in: 'Contributions to General Algebra', Vol. 15 (Proc. Conf. Klagenfurt 2003), Heyn, Klagenfurt 2004.
  • [9] R. Pöschel and L.A. Kalužnin, Funktionen- und Relationenalgebren, Deutscher Verlag der Wissenschaften, Berlin 1979.
  • [10] R.W. Quackenbush, A new proof of Rosenberg's primal algebra characterization theorem, pp. 603-634 in: 'Finite Algebra and Multiple-Valued Logic' (Proc. Conf. Szeged 1979), Colloq. Math. Soc. J. Bolyai, Vol. 28, North-Holland, Amsterdam 1981.
  • [11] I. Rosenberg, La structure des fonctions de plusieurs variables sur un ensemble fini, C. R. Acad. Sc. Paris 260 (1965), 3817-3819.
  • [12] I. Rosenberg, Über die Verschiedenheit maximaler Klassen in $P_k$, Rev. Roumaine Math. Pures Appl. 14 (1969), 431-438.
  • [13] I. Rosenberg, Über die funktionale Vollständigkeit in den mehrwertigen Logiken, Rozpravy Československé Akademie Věd, Řada Matematických a Přirodních Věd 80 (4) (1970), 3-93.
  • [14] I. Rosenberg, The number of maximal closed classes in the set of functions over a finite domain, J. Combinat. Theory, Ser. A 14 (1973), 1-7.
  • [15] L.L. Scott, Representations in characteristic p, pp. 319-331 in: 'The Santa Cruz Conference on Finite Groups' (Santa Cruz, 1979), Proc. Sympos. Pure Math., Vol. 37, Amer. Math. Soc., Providence, RI, 1980.
Typ dokumentu
Bibliografia
Identyfikatory
Identyfikator YADDA
bwmeta1.element.bwnjournal-article-doi-10_7151_dmgaa_1131
JavaScript jest wyłączony w Twojej przeglądarce internetowej. Włącz go, a następnie odśwież stronę, aby móc w pełni z niej korzystać.